Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 136, NWS St. Louis, MO

June 1, 2007Saint Louis County, Missouri; Madison County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 1, 2007, 7:13 PM CDT for Saint Louis County, Missouri; Madison County, Illinois. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2007, 7:13 PM CDT (00:13 UTC)
Expired
Jun 1, 2007, 8:00 PM CDT
In force
47 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Madison County, IL, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 53 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 7:30 PM CDTHAIL 0.884 E Alton, ILNICKEL-SIZED HAIL REPORTED IN COTTAGE HILLS, IL.
Jun 1, 7:30 PM CDTHAIL 1Bethalto, ILHAIL UP TO ONE-QUARTER REPORTED. ESTIMATED WIND OF 60 MPH. ONE LARGE TREE DOWN, SEVERAL LARGE TREE LIMBS DOWN.
Jun 1, 7:35 PM CDTHAIL 1Bethalto, ILSIX TO SEVEN INCHES DIAMETER TREE LIMBS DOWN ALONG WITH QUARTER-SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 826 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
826 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1593 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 020014
SVRLSX
ILC119-MOC189-020100-
/O.NEW.KLSX.SV.W.0136.070602T0013Z-070602T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
713 PM CDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
  NORTHERN MADISON COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 800 PM CDT

* AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BLACK JACK.  A
  SECOND SEVERE THUNDERSTORM WAS LOCATED OVER NORTHERN MADISON
  COUNTY NEAR WORDEN.  BOTH OF THESE STORMS ARE MOVING NORTHEAST AT
  25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WOOD RIVER...
  HARTFORD...
  ALTON...
  ROXANA...
  BETHALTO...
  DORSEY...
  PRAIRIETOWN...
  CARPENTER...
  WORDEN...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 3881 9034 3872 9031 3886 8978 3900 8978
      3900 9012

$$

BRITT
2 follow-up statements
000 
WWUS53 KLSX 020035
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
734 PM CDT FRI JUN 1 2007

ILC119-MOC189-020100-
/O.CON.KLSX.SV.W.0136.000000T0000Z-070602T0100Z/
MADISON IL-ST. LOUIS MO-
734 PM CDT FRI JUN 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN ST. LOUIS AND NORTHERN MADISON COUNTIES...

AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BETHALTO...MOVING NORTHEAST AT 35 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
DORSEY...CARPENTER...PRAIRIETOWN...WORDEN AND HAMEL.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3881 9034 3872 9031 3886 8978 3900 8978
      3900 9012

$$

GKS
000 
WWUS53 KLSX 020059
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
758 PM CDT FRI JUN 1 2007

ILC119-MOC189-020108-
/O.EXP.KLSX.SV.W.0136.000000T0000Z-070602T0100Z/
MADISON IL-ST. LOUIS MO-
758 PM CDT FRI JUN 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. LOUIS AND
NORTHERN MADISON COUNTIES EXPIRES AT 800 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED SLIGHTLY AND MOVED 
NORTHEAST OF THE COUNTIES.  ADDITIONAL STRONG TO SEVERE STORMS ARE 
POSSIBLE LATER THIS EVENING. 

LAT...LON 3881 9034 3872 9031 3886 8978 3900 8978
      3900 9012

$$

GKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 5:45 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 1, 5:45 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CDT FRI JUN 1 2007

.DISCUSSION...
SURFACE LOW WAS CENTERED OVER CENTRAL SD AT THIS TIME. A COLD FRONT
EXTENDED FROM THE LOW ACROSS CENTRAL KS INTO THE OK PANHANDLE. LOW
WILL MOVE SLOWLY NORTHEASTWARD OVER NEXT SEVERAL DAYS AS IT IS TIED
IN WITH A CLOSED LOW ALOFT. THE SURACE LOW IS EXPECTED TO BE
CENTERED OVER WESTERN WI SATURDAY EVENING. THE COLD FRONT IS
FORECAST TO EXTEND FROM THE LOW ACROSS NORTHEAST IL INTO SOUTHEAST
MO.THE SURFACE LOW IS FORECAST TO MOVE INTO QUEBEC MONDAY MORNING.

ISOLATED CONVECTION WAS LOCATED ACROSS SOUTHERN/CENTRAL IL AT THIS
TIME. MAIN LINE OF CONVECTION EXTENDED FROM NEAR CIR TO MTO WITH
ACTIVITY MOVING NORTHEASTWARD. LATEST LAPS DATA INDICATED THE MOST
UNSTABLE AIR WAS LOCATED ACROSS CENTRAL IL. STABLE AIR WITH LITTLE
CAPE WAS LOCATED ACROSS CENTRAL INTO NORTHEAST MO.

WITH THE EXPECTED COLD FRONT PASSAGE ON SATURDAY, RAISED POPS A
LITTLE FROM PREVIOUS FORECAST.  THE UKMET AND NAM ARE SIMILAR IN
FORECASTING AN UPPER JET OF 60-80 KTS BY SATURDAY NOON THAT CURL
FROM THE UPPER MIDWEST INTO THE CENTRAL PLAINS. DIVERGENCE FROM THE
TWO MODELS IS SIMILAR AND SHOULD SUPPORT LIKELY POPS ACROSS MUCH OF
THE FORECAST AREA.

DRIER AND COOLER AIR WILL MOVE ACROSS THE AREA ON SUNDAY AND PERSIST
FOR EARLY IN THE WEEK. THE GFS AND EUROPEAN MODELS ARE SIMILR BY MID
WEEK WITH AN UPPER TROF FORECAST ACROSS THE WESTERN U.S. WITH
SOUTHWESTERLY FLOW ACORSS THE MIDWEST. LOOKS LIKE JUNE WILL BE IN
FULL BLOOM BY LATE IN THE WEEK WITH 850 TEMPS OF 20C FORECAST INTO
THE REGION BY THURSDAY MORNING.

TPS

&&

.AVIATION...
FOR THE 00Z TAFS...SCT TSRA HAVE DVLPD ACRS MUCH OF THE CWA WITH
PLENTY OF INSTABILITY ACRS THE REGION...AND A WK SW FLOW SHRTWV
TROF SUPPLYING ENOUGH FRCG FOR CONVECTIVE INITIATION. WILL MENTION
VCTS OR A TEMPO GRP OF TSRA DURING THE EARLY EVENING HRS IN THE
TAF FCSTS BASED ON LATEST RADAR TRENDS. IT APRS THAT MUCH OF THIS
ACTIVITY WILL DISSIPATE SHORTLY AFTER SUNSET. SHOULD BE MAINLY
MID-HI LVL CLOUDINESS LTR THIS EVNG AND DURING THE OVERNIGHT HRS
OVER THE TAF SITES. DIURNAL CUMULUS CLOUDS SHOULD DVLP SAT MRNG WITH AT
LEAST SCT TSRA MOVG THRU THE CWA AHD OF SW FLOW SHRTWV TROF...SE
OF NRN PLAINS MID-UPR LVL LOW...AND ASSOCIATED WK CDFNT OR SFC
TROF. WILL INCLUDE A LEAST A PROB30 GRP OF TSRA IN UIN AND COU
DURING THE LT MRNG AND EARLY AFTN HRS AND IN STL AND SUS DURING
THE AFTN HRS ON SAT.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 1, 5:03 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
503 PM CDT FRI JUN 1 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
503 PM CDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS OVER THE REGION THIS EVENING.
A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS. IN ADDITION...THERE IS THE POTENTIAL FOR LOCALLY
HEAVY RAINFALL OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION
ON SATURDAY. DAMAGING WINDS AND LARGE HAIL WILL BE THE SEVERE
THREATS.

THERE IS A CHANCE FOR THUNDERSTORMS FOR MOST OF THE AREA ON
SUNDAY. THE CHANCE FOR THUNDERSTORMS WILL RETURN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

BRITT

In the hours before

Local storm report, Jun 1, 6:49 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
649 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     HAIL             CHESTERFIELD            38.65N 90.58W
06/01/2007  E1.00 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            CLARKSON RD. SOUTH OF HWY 40. EMC RELAYED REPORT

&&

ARMBRUSTER
Local storm report, Jun 1, 6:53 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
653 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             N OWENSVILLE            38.35N 91.50W
06/01/2007  E0.88 INCH       GASCONADE          MO   TRAINED SPOTTER

&&

ARMBRUSTER
Local storm report, Jun 1, 6:59 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
659 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             4 W CREVE COEUR         38.66N 90.51W
06/01/2007  E1.00 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            QUARTER-SIZE HAIL OCCURRED AT OLIVE RD. AND MO 141.

&&

ARMBRUSTER
Local storm report, Jun 1, 7:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
700 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             1 NE BETHALTO           38.91N 90.03W
06/01/2007  M0.75 INCH       MADISON            IL   AMATEUR RADIO

            HAIL OCCURRED 1 MILE NORTHEAST OF ST. LOUIS REGIONAL
            AIRPORT.

&&

ARMBRUSTER
Local storm report, Jun 1, 7:03 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
703 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             CREVE COEUR             38.66N 90.44W
06/01/2007  E0.75 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            PENNY-SIZED HAIL OCCURRED AT OLIVE RD. AND 270.

&&

ARMBRUSTER
Local storm report, Jun 1, 7:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
706 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     DOWNBURST        2 NE ST. ANN            38.75N 90.36W
06/01/2007                   ST. LOUIS          MO   ASOS

            MEASURED WIND GUST OF 60 MPH REPORTED AT LAMBERT FIELD AT
            657PM

&&

ARMBRUSTER

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:18 PM CDTSevere Thunderstorm WarningLSXMontgomery37 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.